Jump to content
CrazyBoards.org

zyprexa-what are your side effects?


Recommended Posts

zyprexa caused me to gain like 40 pounds in a very short period of time. I could have used a funnel to shovel food down quicker.

Then I read the warnings of zyprexa and I got off it. Too much risk of permenant damage.

Lamictal has caused no real side effects for me

Link to comment
Share on other sites

  • 2 weeks later...

I actually kinda like my zyprexa.  I know it will help me.  I was taking 2.5 mg every night.  The first 4 or 5 days I was knocked out...slept like 14 hrs a day.  Then I got used to it and slept around 9-10 (which I found out I really need and function much better with this much sleep)  I didn't gain too much weight... a couple pounds.  I was REALLY watching what I ate and made sure there were not many sweets in the house.  I exercised (once I got out of the excess sleeping phase)  It made me a little dizzy the first couple days too.  Like I said after a week, most s/e were definitely dealable.

My pdoc just increased my dose to 5mg a day and I'm back to the ultra sleepiness.  I'm hoping I will be used to it in a few more days.  Right now all I want to do is sleep.  It does make me quite apathetic too in the beginning.

Link to comment
Share on other sites

  • 1 month later...

I don't understand why people are so willing to take these a/ps like they are candy. Isn't anyone worried about tardive dyskinesia??

I am weaning off of it and have been experiencing what I think may be TD symptoms, and I am freaking out. Get off before it's too late-that's my advice.

I actually kinda like my zyprexa.
Link to comment
Share on other sites

zyprexa-- ah yes. I was on it a month last year and gained like 30+ pounds. I could have had a funnel in my mouth - I could not stop eating. Other than that, it works fast and is effective. BUT READ THE CONTRA INDICATORS- Do some research on the web. There are some lawsuits out there.

Link to comment
Share on other sites

hi lilie-

I am also on zyprexa and remeron-

I noticed with the remeron: major light sensitivity ( I could barely keep my eyes open even in my jail-cell-like room), eating as if all the food in the world would disappear tomorrow, and of course drowsiness. I also had this bouncing sensation- like anytime I was sitting or standing still, I always felt I was bouncing up and down- it was cool at first, but very annoying 2 wks later.

When I added zyprexa: falling asleep around 7pm (quite rare for college students) and random bouts of dizziness. Also the circulation issue I stated in the other thread- in which I felt like my arms were getting numb or prickly.

I did feel an increased sense of calmness on the remeron.. but the zyprexa hasn't really done anything- so I may ask pdoc to try something different (maybe risperdal?).

Link to comment
Share on other sites

My daughter took zyprexa at all possible dosages from age 11 until now, age 17.She gained a LOT of weight, any dose over 7.5mg would cause her eyes to look upwards and seriously not be able to look down, benedryl didnt help that, only a lower dose, which doesnt help her need for the AP(delusions, voices, etc)Her blood sugar was ok, but her lipids levels were high, yet the pdoc never took a baseline lipid level so really who knows. Personally, a reg gp doc gave me zyprexa to calm me down when I was moving to a new house, I thought that was strange of him to do, since I am not bipolar, but who really knows, anyway, I had the worst reaction of edema within 3 days of taking zyprexa my ankles no longer existed, I swear I had no ankles or feet , I printed off side effects straight from the comp to the doc, he complained patients read the internet too much..(oh really? well the rx fact sheets are online now doc)he leaves the room and looks it up himself, and had to throw in that maybe I was in a small percentage who had that reaction. I believe I am in a small percentage because doctors dont pay attention or report reactions. (tangent, sorry). Zyprexa wasnt able to kick the psychosis out this time for my daughter. (and after 6 years of being on it, I DO believe what I saw, was a person in agony suffering from withdrawals, another point that I believe some doctors dont believe in, but that is just my opinion, based on observation, but who's listening)

Link to comment
Share on other sites

Determind,

Although no one here can suggest a medication for anyone else, you know why we all react differently, etc., etc. It is even more difficult to try to suggest a medication to a third party, like your daughter.

But I can suggest one option. You may want to read threads here about different atypical anti-psychotics and also the typical/old school anitpsychotics. What people have found works best for them and their symptoms. You may want to, if you haven't already, read the schizophrenia or schizoaffective boards where threads may exist dealing with medications that have worked for some people, or what others have found best for dealing with delusions,  voices, etc.

Erika

Link to comment
Share on other sites

I used to take Zyprexa 20 mg (without the Abilify -- I take both now at the same time).  When I was on Zyprexa alone at 20 mg, I took it for over a year.  The only side effects that were bothersome were weight gain and increased triglyceride levels.  I gained around 30 pounds and my triglyceride levels were pretty high, per the doctor who did the blood test.

I guess I should also mention that Zyprexa at any dose for me makes me sleepy, so I take it at bedtime.  I don't mind sleeping ten to twelve hours.  I just go to bed earlier.

Other than those things, Zyprexa has been without side effects for me.  It really helps with varied things such as fear, paranoia, and all of those other things that come with my disorder.  And it really helps me get sleep, something I had trouble with in the past.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...